[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.129.82. Please contact the publisher to request reinstatement.
Article
October 1985

Behçet's Syndrome Complicated by Cutaneous Leukocytoclastic Vasculitis: Response to Prednisone and Chlorambucil

Author Affiliations

From the Department of Medicine, Veterans Administration Medical Center, Wilkes-Barre, Pa (Drs Plotkin, Patel, and Shah), and the Department of Medicine, Hahnemann University School of Medicine, Philadelphia (Dr Plotkin).

Arch Intern Med. 1985;145(10):1913-1915. doi:10.1001/archinte.1985.00360100187032
Abstract

• Traditionally described as a triad consisting of recurrent aphthous stomatitis, genital ulcerations, and uveitis, Behçet's syndrome is now recognized as a multisystem disease with protean manifestations. We studied a patient with chronic recurrent migratory superficial thrombophlebitis and marked cutaneous hyperreactivity (pathergy) who developed leukocytoclastic vasculitis with recalcitrant leg ulcerations nine years after the onset of his illness. Although he was treated with topical and systemic antibiotics for presumed bacterial superinfection, cutaneous ulcerations continued to develop and enlarge; only after prednisone therapy was begun was there a dramatic response with complete resolution. Despite high-dose prednisone therapy, the pathergy test remained markedly positive; however, no new skin ulcerations appeared.

(Arch Intern Med 1985;145:1913-1915)

×